CSN Login
Members Online: 4

Joint Pain?

Christa54
Posts: 15
Joined: Aug 2005

The last time I posted was back in August of last year when I was getting my chemo for IIIc ovc; just didn't have the strength. But now I have finished the 6 rounds of carbo/taxol and am slowly recovering from the assault of the treatment. Has anyone experienced joint pain after tx? I've noticed increasing pain in both hips and recently knee pain. Granted I've been trying to be more active but am concerned about avascular necrosis from all the steroids I was given during my chemo. I'm going to see an orthopedic doctor next week but am curious to see if anyone else has had this experinence.

mopar
Posts: 1948
Joined: May 2003

Yes, most definitely. Taxol seems to be the culprit for most of the worst side affects. I had the carbo/taxol as well 6 years ago, and just started another round last month.

I do take some supplements for the cancer/chemo, etc. L-Glutamine and B-6 is helpful for neuropathy and the joint pain, as well as other things. I also found that soaking in a hot tub (bubble baths are nice!) ease the body aches somewhat and help me to sleep. Of course, continuing activity, although difficult, is helpful. Our joints have fluid around them and moving helps to keep things flowing so we don't stiffen up. Maybe the orthopedic doctor will be able to help. Most of these side affects should subside but it takes a while. Hang in there. Let us know what he/she says.

Until then, sending prayers and hugs your way!

Monika

paula57
Posts: 93
Joined: Jul 2005

Hi! After my chemo, I had the same complaints. My hips and knees hurt bad. I typed in joint pain after chemo on my computer and received a lot of information, mainly on neuropathy. It takes time but mine has improved. My pain went from the joints to deep inside a muscle or something. (not constantly) It would hit in my left foot, then jump to my right hand, then my left thigh, then my right calf. It would jump to different places, like my electical system was all messed up. Thank heavens, it would move because I couldn't have taken it in one spot very long. I thought that I would tell you that just in case it happens to you because mine started with the knees and hips. With time my has gotten a lot better. Like my Doctor said, "The alternative would have been worse." Ask your DR for some pain pills and maybe yours will improve like mine. I hope so, anyway. Good Luck! Paula

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

I know that pain also. And still take L-glutamine, and when I think it's not doing anything all I have to do is stop taking it to find out how bad the pain can get. Sometimes motrin or advil helps, walking I am sure does help too. At night when it's really bad I take either ambiem or ativan. Don't have to do that too much but occasionally, but I am on chemo now and that has made it worse.

As time passes and you are off chemo for awhile it will get better.

Take Care adn God Bless

BonnieRose

Cullipher
Posts: 7
Joined: Aug 2005

I was diagnosed 9-11-03 stage 11c with ovc. I took 6 rounds of chemo it will be two years April 19,that I had my last chemo...and I have joint pain...I hope it gets better...I am 59..

God bless you all
Donna

imoan
Posts: 7
Joined: Feb 2006

It seems that we all experience the joint pain side effect.The way I see it is that its a small -allbeit painful - price to pay for being able to talk about it. Imoan

Christa54
Posts: 15
Joined: Aug 2005

Just wanted to thank you all for sharing your experiences with me. I really thought I was odd based on the reaction I got from my oncologist who claims he has never heard of this before. I'm going to try to continue to exercise and may even try the L-glutamine that was suggested. I realize this is more of a nusiance in the grand scheme of things. I, too, am simply grateful to be here.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network